MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER

OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER
Model Number MAJ-902
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the user that during preparation for unspecified procedure using the subject device in combination with the video processor cv-290 (patient was not under anesthesia), it was found that there was rust around the gas tube connector of the lid of the subject device.The user replaced the subject device to another similar device to complete the intended procedure.There was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
The subject device has not been returned to omsc for evaluation but was returned to olympus (b)(4).Olympus (b)(4) checked the subject device and found the following.- there were oxidation traces on the metal tip surfaces at both ends of the tube.- there were oxidation traces on the surface and inner wall of the metal joint outside the lid.- there was no oxidation trace on the surface and inner wall of the metal joint inside the lid.- there were traces of likely oxide residues on the surface of the outer package and instruction manual.In addition, olympus (b)(4) surmised that these phenomena were not due to quality problems of the subject device, but due to the high humidity in the storage environment or long-term contact with oxides.The exact cause has been under investigation.Therefore, the exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device was returned to olympus china.Olympus medical systems corp.(omsc) reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The subject device had been manufactured on october 2020.The exact cause of the reported phenomenon could not be conclusively determined based upon the information from olympus china.If additional information is received, this report will be supplemented.

Brand Name
WATER CONTAINER
Common Device Name
WATER CONTAINER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12561609
Report Number8010047-2021-12572
Device Sequence Number13839632
Product Code FDF
UDI-Device Identifier04953170022937
UDI-Public04953170022937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMAJ-902
Device Lot Number0XR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer11/26/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown